Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 6, 2019, 4:05 AM CDT for 4 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 4:05 AM CDT (09:05 UTC)
- Expired
- Apr 6, 2019, 5:00 AM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Coke County, TX, Irion County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 57 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2527 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
404 WUUS54 KSJT 060905 SVRSJT TXC081-235-431-451-061000- /O.NEW.KSJT.SV.W.0013.190406T0905Z-190406T1000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 405 AM CDT SAT APR 6 2019 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Coke County in west central Texas... Sterling County in west central Texas... Western Tom Green County in west central Texas... Irion County in west central Texas... * Until 500 AM CDT. * At 403 AM CDT, severe thunderstorms were located along a line extending from 17 miles east of Forsan to 23 miles southeast of Saint Lawrence to 8 miles west of Barnhart, moving east at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Severe thunderstorms will be near, Silver around 435 AM CDT. Mertzon and Water Valley around 445 AM CDT. Carlsbad and Sherwood around 450 AM CDT. Grape Creek around 455 AM CDT. Knickerbocker and Tankersley around 500 AM CDT. Other locations impacted by these severe thunderstorms include The Intersection Of Highway 158 And Ranch Road 2059, Us-87 Near The Coke- Tom Green County Line and Us-67 Near The Irion-Tom Green County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3208 10127 3208 10038 3109 10064 3108 10127 TIME...MOT...LOC 0903Z 254DEG 38KT 3209 10107 3153 10120 3108 10131 HAIL...0.88IN WIND...60MPH $$ PO
1 follow-up statement
335 WWUS54 KSJT 060925 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 425 AM CDT SAT APR 6 2019 TXC081-235-431-451-061000- /O.CON.KSJT.SV.W.0013.000000T0000Z-190406T1000Z/ Coke TX-Sterling TX-Tom Green TX-Irion TX- 425 AM CDT SAT APR 6 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR COKE...STERLING...WESTERN TOM GREEN AND IRION COUNTIES... At 424 AM CDT, severe thunderstorms were located along a line extending from 10 miles south of Champion Creek Reservoir to 14 miles southwest of Broome to near Barnhart, moving east at 45 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Silver around 435 AM CDT. Water Valley around 445 AM CDT. Mertzon, Carlsbad and Sherwood around 450 AM CDT. Knickerbocker, Grape Creek and Tankersley around 500 AM CDT. Other locations impacted by these severe thunderstorms include The Intersection Of Highway 158 And Ranch Road 2059, Us-87 Near The Coke- Tom Green County Line and Us-67 Near The Irion-Tom Green County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3208 10127 3208 10038 3109 10064 3108 10127 TIME...MOT...LOC 0924Z 254DEG 38KT 3214 10085 3158 10098 3113 10109 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ PO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:42 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 6, 2:42 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 242 AM CDT Sat Apr 6 2019 .SHORT TERM... (Today and Tonight) At 2 am, radar imagery showed a cluster of strong to severe thunderstorms over Stonewall County, while isolated storms were starting to develop in Pecos and Crane counties. Hi-res model guidance continues to suggest that these storms will eventually merge into a line which will move into our western counties by around 3 am as the short-wave trough axis moves northeast into the Texas Panhandle. This line will then move east through much of the forecast area through 9 or 10 am. Hi-res models also suggest that the I-10 corridor may be spared from much of the thunderstorm activity, as our central and especially northern counties get the brunt of the thunderstorm line. Currently, our western counties have 1000-1500 J/KG of MU CAPE and 40 kt of 0-6 km shear, and this is not expected to change much through the morning hours. Thus, there remains a threat of strong to severe thunderstorms across the forecast area through the mid morning hours. SPC still has our counties west of a Brownwood to Junction line in a slight risk for severe weather through 7 am, and then the counties east of that line in a slight risk after 7 am. Main threats from the storms are damaging winds and large hail, although an isolated tornado cannot be ruled out. After 10 am or so, the rest of the day will likely be dry across our region, although there remains a small chance of an isolated thunderstorm/shower or two over our eastern counties into the evening hours as another short-wave trough moves south of the region. Skies will at least partially clear as well from west to east, allowing temperatures to rise into the low 80s this afternoon. Tonight, we're forecasting lows in the upper 50s. .LONG TERM... (Sunday through Friday) The secondary portion of the upper trough will move across Sunday...then slow down and deepen over Northeast Texas Sunday night. Will continue mention of a few showers over southeast zones from Junction...Brady...to Brownwood and San Saba Sunday and a few showers across Haskell and Throckmorton counties Sunday night in association with this. It will be still warm Sunday with highs near 80....along with southwest winds and partly cloudy skies. A weak cold front move into the Big Country late Sunday afternoon and through the region Sunday night. This will have little affect on temperatures Monday...with highs again near 80. Temperatures will continue to warm into the lower 90s Tuesday and Wednesday as 850 MB thermal trough move in. This will be helps by strong downslope west winds Wednesday as a surface low moves through Kansas. A cold front Thursday will keep highs in the 70s through Friday. The next chance of rain appears to be Saturday as an upper through moves through. && .PRELIMINARY POINT TEMPS/POPS... Abilene 80 59 82 55 / 50 5 10 10 San Angelo 84 58 83 54 / 20 5 5 5 Junction 82 59 82 55 / 50 20 20 5 Brownwood 80 59 80 54 / 70 20 30 10 Sweetwater 80 59 80 54 / 20 5 10 5 Ozona 83 58 82 54 / 10 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/04
Hazardous weather outlook, Apr 5, 2:56 PM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook...Corrected National Weather Service San Angelo TX 256 PM CDT Fri Apr 5 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 256 PM CDT Fri Apr 5 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will increase in coverage this evening and become widespread after midnight as a strong upper level disturbance approaches from the west. Although large hail and damaging winds will be possible across western counties initially, the main hazard will be damaging winds overnight as storms move east across the area. Dangerous cloud to ground lightning will also accompany any thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms could occur along and east of a Haskell to Abilene to Junction line, mainly during the morning hours Saturday. Main threats are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested by late this evening.
In the hours before
Special weather statement, Apr 5, 10:05 PM CDT, 6 hours before
Special Weather Statement
National Weather Service San Angelo TX
1005 PM CDT FRI APR 5 2019
TXZ066-127-060345-
Runnels TX-Taylor TX-
1005 PM CDT FRI APR 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAYLOR AND NORTHWESTERN
RUNNELS COUNTIES UNTIL 1045 PM CDT...
At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wingate, or 7 miles west of Winters, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Happy Valley around 1015 PM CDT.
Bradshaw around 1020 PM CDT.
Coronados Camp around 1030 PM CDT.
Buffalo Gap and View around 1045 PM CDT.
Other locations impacted by this storm include Lake Abilene, Drasco,
Camp Tonkawa, Pumphrey, Shep, Wilmeth and Ovalo.
LAT...LON 3231 9971 3186 9996 3195 10022 3209 10017
3209 10015 3213 10015 3243 10004
TIME...MOT...LOC 0304Z 200DEG 34KT 3200 10008Local storm report, Apr 5, 10:19 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1019 PM CDT FRI APR 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL WINGATE 32.04N 100.11W
04/05/2019 M1.25 INCH RUNNELS TX TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL WAS
REPORTED AT THE INTERSECTION OF HIGHWAY 153
AND HIGHWAY 395 BY A SKYWARN SPOTTER.
&&
POSpecial weather statement, Apr 6, 2:06 AM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service San Angelo TX 206 AM CDT SAT APR 6 2019 TXZ098-060745- Haskell TX- 206 AM CDT SAT APR 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 245 AM CDT... At 205 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near O'brien to near Rule. Movement was east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Rochester around 210 AM CDT. O'brien around 215 AM CDT. Haskell around 225 AM CDT. Weinert around 230 AM CDT. Irby around 240 AM CDT. Other locations impacted by these storms include Jud, Us- 277 Near The Haskell-Knox County Line and Us-380 Near The Haskell- Stonewall County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3305 9949 3303 9999 3339 9999 3340 9950 TIME...MOT...LOC 0705Z 255DEG 35KT 3339 9994 3318 9993 PO
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:25 PM CDT | Special Weather Statement | SJT | Runnels | 50 min |
| Apr 5, 10:05 PM CDT | Special Weather Statement | SJT | Taylor | 40 min |
| Apr 5, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 33 min |
| Apr 6, 2:06 AM CDT | Special Weather Statement | SJT | Haskell | 39 min |
| Apr 6, 5:01 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 44 min |
| Apr 6, 5:12 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 48 min |
| Apr 6, 6:05 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 27 min |
| Apr 6, 7:59 AM CDT | Special Weather Statement | SJT | Brown | 46 min |
| Apr 6, 8:15 AM CDT | Special Weather Statement | SJT | Brown | 45 min |
| Apr 6, 8:31 AM CDT | Special Weather Statement | SJT | McCulloch | 44 min |
| Apr 6, 8:56 AM CDT | Special Weather Statement | SJT | Sutton | 49 min |
| Apr 6, 9:01 AM CDT | Special Weather Statement | SJT | Menard | 44 min |
| Apr 6, 9:11 AM CDT | Special Weather Statement | SJT | San Saba | 49 min |
| Apr 6, 9:24 AM CDT | Special Weather Statement | SJT | Menard | 51 min |
| Apr 6, 10:05 AM CDT | Special Weather Statement | SJT | McCulloch | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.